ArticleEuropean journal of case reports in internal medicine2019
Methaemoglobinemia Induced by Poppers and Bupropion Intoxication in the Emergency Department.
Article in European journal of case reports in internal medicine, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 6 citations in OpenAlex.
- Review
- Use of "Poppers" among Adults in the United States, 2015-2017.Journal of psychoactive drugsArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
A 40-year-old man presented to the emergency department with dyspnoea and fatigue after bupropion and popper consumption. Clinical examination was remarkable for central cyanosis not responding to supplementary oxygen. Arterial blood gas analysis showed a methaemoglobin value of 30.3%. Methaemoglobinemia was diagnosed and the patient was treated with methylene blue. However, during methylene blue administration, the patient developed a generalized tonic-clonic seizure that was successfully managed with diazepam. Combined intoxications can be a critical problem in the emergency department. Early recognition and treatment of poisoning are key for good patient outcome. LEARNING POINTS: Distinguishing toxidromes is critical for adequate treatment of patients with drug intoxication; the most common side effect of bupropion consumption is dose-dependent seizures.The diagnosis of methaemoglobinemia requires a high index of suspicion, particularly in a patient presenting with central cyanosis not responding to supplementary oxygen.Treatment with methylene blue is recommended when the percentage of methaemoglobin is above 30% or when the patient has symptoms related to methaemoglobinemia.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.